

## Tuesday 17th June 2025

#### Registration - Welcome

11:00 AM to 12:00 PM  $\cdot$  1 hr. (Europe/Paris)

### Exhibition opening - Network

12:00 PM to 1:30 PM · 1 hr. 30 min. (Europe/Paris)

## Opening ceremony - Plenary session

1:30 PM to 2:15 PM  $\cdot$  45 min. (Europe/Paris)

Get ready to dive into the key discussions shaping the future of cities! The Cities Forum opening ceremony will reflect on Cohesion policy implementation, gather insights for shaping the EU's policy agenda for cities, and address key pri-orities for cities. The session will provide a space for urban stakeholders to exchange on current and future challeng-es, ensuring cities play a central role in Europe's sustainable and inclusive development.

## Detailed agenda Tuesday 17th June 2025

### Funding sustainable urban development - Plenary session

#### 2:15 PM to 3:15 PM · 1 hr. (Europe/Paris)

Mobilising adequate revenues to meet recurrent expenditures and making long-term investments in support of inclu-sive and sustainable urban development (SUD) are significant challenges for cities. While most funding should come from national or private sources, streamlined EU funding is imperative to incentivise EU priorities and enable local authorities to act. This session will discuss financing integrated development for cities, supporting their transitions and addressing the numerous challenges they face.

### Site visits - Explore

3:30 PM to 6:30 PM · 3 hr. (Europe/Paris)

## Cocktail - Network

6:30 PM to 9:00 PM · 2 hr. 30 min. (Europe/Paris)





## Wednesday 18th June 2025

Capacity-Building for European cities: Inspiring examples and new opportunities - Parallel session

#### 9:30 AM to 11:00 AM $\cdot$ 1 hr. 30 min. (Europe/Paris)

How can cities strengthen their skills to tackle urban challenges? Following the EUI Capacity Building pilot phase, this session will build on the methodologies and tools used during Peer Reviews, City-to-City Exchanges and past Capacity Building events. Cities will share firsthand experiences, solutions, and skills gained, giving participants the opportunity to engage in hands-on exercises and learn how to tackle their own local challenges.

### Getting smart: Deep tech in cities - Parallel session

#### 9:30 AM to 11:00 AM · 1 hr. 30 min. (Europe/Paris)

How can cities harness the opportunities and avoid the pitfalls presented by the latest technologies shaping Europe? Cities cannot afford to fall behind the deep tech wave. Discover how to harness deep tech like AI, IoT, and digital twins to maximize impact for cities and citizens.

Mobilising systemic transformation for climate-neutral and climate-resilient cities - Parallel session

9:30 AM to 11:00 AM  $\cdot$  1 hr. 30 min. (Europe/Paris)

Discover how European cities are driving a just, systemic transition to climate neutrality, resilience, and sustainability through governance, citizen engagement, and innovation. This session explores practical solutions to urban climate challenges, showcasing transformative actions that align environmental goals with social and economic change.

### Break, exhibition & networking - Network

11:00 AM to 11:30 AM · 30 min. (Europe/Paris)

# Inclusive urban futures: driving growth through equity and opportunity - Parallel session

#### 11:30 AM to 1:00 PM · 1 hr. 30 min. (Europe/Paris)

Join us for a dynamic session of exploring how cities can unlock their full potential by fostering inclusive growth, en-suring affordability, accessibility, and opportunities for all. Engage with city examples to discover strategies that have strengthened the right to stay and created thriving, equitable urban communities.

Capacity-Building for European cities: Inspiring examples and new opportunities - Parallel session

11:30 AM to 1:00 PM · 1 hr. 30 min. (Europe/Paris)

How can cities strengthen their skills to tackle urban challenges? Following the EUI Capacity Building pilot phase, this session will build on the methodologies and tools used during Peer Reviews, City-to-City Exchanges and past Capacity Building events. Cities will share firsthand experiences, solutions, and skills gained, giving participants the opportunity to engage in hands-on exercises and learn how to tackle their own local challenges.

Cities as enablers of innovation: Unlock your potential -Parallel session

#### 11:30 AM to 1:00 PM · 1 hr. 30 min. (Europe/Paris)

Get to know what innovation concretely means for EU cities and learn more on different mechanisms in place to en-sure the transfer of bold practices across Europe. This session engages urban authorities, showcases UIA and URBACT city practices, and explores current and future opportunities in EUI-Innovative Actions and URBACT networks.

## Unlocking urban potential through European cooperation: the Urban Agenda for the EU - Parallel session

#### 11:30 AM to 1:00 PM · 1 hr. 30 min. (Europe/Paris)

Join us for an engaging panel discussion featuring representatives from the Urban Agenda for the EU (UAEU) Themat-ic Partnerships. Through concrete examples, crosspartnership synergies, and lasting collaboration, this session high-lights how UAEU cooperation is shaping sustainable and inclusive urban development.

## Lunch break, exhibition & networking - Network

1:00 PM to 2:30 PM · 1 hr. 30 min. (Europe/Paris)

# How the EU is supporting affordable and social housing for a fairer future - Parallel session

2:30 PM to 4:00 PM · 1 hr. 30 min. (Europe/Paris)

This session presents the EU's support to affordable and social housing across multiple policy areas. It will outline key elements of the forthcoming European Affordable Housing Plan, highlighting EU policies, funding, and best practices. Speakers will discuss financing challenges, local-EU collaboration, and innovative solutions for affordable housing across Europe.

Innovation beyond borders: international cooperation empowering European cities - Parallel session

#### 2:30 PM to 4:00 PM · 1 hr. 30 min. (Europe/Paris)

Explore how international urban cooperation under the IURC Programme drives innovation, sustainable growth, and climate neutrality in European cities and beyond. This session looks at the transition from bilateral cooperation to thematic clusters, examining how this mixed approach can enhance the programme's impact and link to the future EU policy agenda for cities. By highlighting practical examples and success stories, the session also showcases how EU cit-ies can leverage global partnerships to create added value, inspire innovation, and drive meaningful change.

### City talks - Parallel session

#### 2:30 PM to 4:00 PM · 1 hr. 30 min. (Europe/Paris)

This interactive session complements the discussions in the Cities Forum and highlights the urban approaches pre-sented in the Portico Urban Practice Database. Cities will present a 15-minute urban practice followed by a 15-minute Q&A session with the audience. These presentations will provide practical insights and inspiration for city stakehold-ers. Engage, share and learn from real city experiences that are shaping sustainable urban development.

## Towards more competitive Functional Areas in the EU -Parallel session

#### 2:30 PM to 4:00 PM · 1 hr. 30 min. (Europe/Paris)

The Draghi report highlights Europe's competitiveness gap. This session explores how functional urban areas drive growth through exports, investment and incentives, and what's needed to strengthen them - integrated financial markets and better financial education. Cities and public authorities will learn how to use these approaches to boost the EU's economic competitiveness and regional development.

## Break, exhibition & networking - Network

4:00 PM to 4:30 PM · 30 min. (Europe/Paris)

Stakeholders' dialogue and consultation on an EU policy agenda for cities - Plenary session

#### 4:30 PM to 6:00 PM · 1 hr. 30 min. (Europe/Paris)

As part of the development of an EU policy agenda for cities, this session will open a dialogue with stakeholders on key urban priorities and provide an opportunity to highlight different perspectives and considerations for EU support to cities to respond to needs while adding value to actions and policies undertaken at national and subnational lev-els. Participants will also be invited to interact during the dialogue to

provide a wider range of views and feed into the European Commission's work on the future policy agenda.

### Cocktail - Network

6:00 PM to 10:30 PM · 4 hr. 30 min. (Europe/Paris)





## Thursday 19th June 2025

#### Eurobarometer survey on cities - Plenary session

9:00 AM to 9:30 AM · 30 min

The session presents the results of the Eurobarometer survey on cities.

### Mayors' debate - Plenary session

#### 9:30 AM to 10:30 AM · 1 hr. (Europe/Paris)

The purpose of the Cities Forum Mayors' Debate is to discuss mayors' views on the role of cities in the EU agenda for cohesion and integrated urban development. This debate between EU mayors will provide an opportunity to ex-change views on the main concerns, experiences and needs of European cities. Looking further into the current

envi-ronment marked by the polycrisis, a number of initiatives are being taken to accelerate the transformation of cities towards greater resilience, inclusiveness, digitalisation and sustainability.

## Break, exhibition & networking - Network

10:30 AM to 11:00 AM · 30 min. (Europe/Paris)

## Detailed agenda Thursday 19th June 2025

### City talks - Parallel session

#### 11:00 AM to 12:30 PM · 1 hr. 30 min. (Europe/Paris)

This interactive session complements the discussions in the Cities Forum and highlights the urban approaches pre-sented in the Portico Urban Practice Database. Cities will present a 15-minute urban practice followed by a 15-minute Q&A session with the audience. These presentations will provide practical insights and inspiration for city stakehold-ers. Engage, share and learn from real city experiences that are shaping sustainable urban development.

# Have a say! How can cities contribute to EU and national policy-making? - Parallel session

#### 11:00 AM to 12:30 PM · 1 hr. 30 min. (Europe/Paris)

Are you curious about how cities can contribute to the development of policies that impact them? Join us for an en-gaging session where cities and experts come together to explore practical tools and strategies for making local voic-es heard in the EU and national policymaking processes. This session showcases cities how cities can contribute to EU and national policy-making through EU tools.

Weaving past, present and future: The importance of culture, heritage and sustainability for vibrant urban space - Parallel session

#### 11:00 AM to 12:30 PM · 1 hr. 30 min. (Europe/Paris)

Discover how culture shapes sustainable cities—from preserving heritage to driving innovation. This session explores culture's role in urban transformation, tackling challenges and opportunities for the future. Engage with experts, ex-change ideas, and uncover strategies that make culture a key pillar of urban sustainability.

### Driving change for urban mobility - Parallel session

#### 11:00 AM to 12:30 PM · 1 hr. 30 min. (Europe/Paris)

Urban mobility is at the forefront of sustainable urban development. Cities are shifting from car-centric to multimod-al transport solutions, integrating public transport, walking, cycling and zero-emission logistics. This session address-es key challenges, from inclusiveness to urban-rural connectivity, while taking into account the forthcoming European Commission Recommendation on transport poverty.

## Detailed agenda Thursday 19th June 2025

### Closing session - Plenary session

#### 12:30 PM to 1:30 PM · 1 hr. (Europe/Paris)

The closing session of the Cities Forum will be the moment to gather all the stakeholders present, to summarise the key takeaways of the event and to consolidate the contributions, priorities and expectations discussed over the three days. The session will include key recommendations from high-level speakers and a closing message from the Europe-an Commission, including how to translate the event's insights into concrete actions.

#### Lunch break, exhibition & networking - Network

1:30 PM to 2:30 PM · 1 hr. (Europe/Paris)

